ZOLOFT AND YOUR SEX DRIVE: ASK C+S
I’ve been on Zoloft for over a month now and I’m honestly quite devastated at the impact it has had on my sex drive. I normally have a very high sex drive and now I barely have one (if it wasn’t for the fact that I have a partner whom I love I wouldn’t ever feel the need to seek out sex). Is there anything I can do!?
First, it's so great that you have a partner to stoke your fire right now as your body adjusts to Zoloft! Unfortunately, you're experiencing a common side-effect of taking selective serotonin reuptake inhibitors (SSRIs). While these medications are great for stabilizing and improving mood, they can have a dampening effect on libido. My advice to you would be to take note of when you now feel most access to sexual desire. Is it at a certain time in your cycle? When you have a date night with your Boo? Noticing and capitalizing on those moments is a great way to allow yourself to be more accepting of this new rhythm. Have the sex you can when you can and explain to your partner the conditions you now need to feel at your peak sexy. You may not want sex as frequently, but your mental health has probably improved and that's worth celebrating.
All the best,
Myisha Battle (@myishabattle) is a certified sex coach, writer and speaker. Through sex coaching and her sex-positive podcast, Down for Whatever, Myisha provides accurate sexual information, instills pride in difference, and encourages the quest for sexual satisfaction no matter a person’s race, gender, orientation, ability or age. She empowers her clients and listeners to embrace better sex for a better life. For more information visit myishabattle.com.
CYCLES+SEX is not providing medical advice! Check in with your practitioner and use the above as a conversation starter to figure out what is best for you and your unique health history and situation.
Have a question you want answered? Email us!